VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner

Does tenofovir cause a “functional vitamin D deficiency”?

Posted on: September 9, 2013   by  Brant Cebulla

img

Researchers may have uncovered why the HIV drug tenofovir leads to bone loss and increased parathyroid hormone, and it may have something to do with vitamin D.

Tenofovir disoproxil fumarate is a prodrug of tenofovir and often used in combination with mantiretroviral therapy for patients with HIV. It is marketed under the trade name Viread.

The reason tenofovir is prescribed to HIV patients is because it lowers the amount of HIV in the blood, although there are no clinical trials showing that it can actually slow progression of HIV.

You must be a paid member to read the rest of this post. Please login or register now.

2 Responses to Does tenofovir cause a “functional vitamin D deficiency”?

  1. Rebecca Oshiro

    This is an incredibly interesting piece. Will be sharing this blog with an HIV-positive friend.

  2. Brant Cebulla

    Thanks Rebecca. I found it interesting, too. I was a sucker for the phrase “functional vitamin D deficiency” in the title when literature searching. This is certainly some novel research.

Test Your Vitamin D Levels at Home!

Our in-home Vitamin D Test Kit is easy, affordable, and an accurate way to find out your Vitamin D status.

order NOW

We need your help!

We're spreading awareness on Vitamin D Deficiency
Donate NOW
Latest Articles
img
Widespread misunderstanding of infantile rickets, even among experts in the field

Dr. Cannell highlights several factors that lead to wrongly accused child abuse cases in infants with undiagnosed rickets.

Weekly Newsletter